PhoneCall Us : 601-366-1011

Constipation (Opioid Induced)

April 01, 2017

 

Contact Us

Overview

This condition, also called OIC, is a temporary problem with the function of your bowels. It is an uncomfortable side-effect from taking certain drugs that contain opioids. These drugs are commonly taken to control pain.

Causes

Hydrocodone, oxycodone and morphine are some of the drugs that contain opioids. Opioids block pain, but they also bind to receptors in your gastrointestinal tract. They block secretions. They reduce the movement of your bowels. This interferes with digestion.

Symptoms

OIC can cause symptoms such as cramping and bloating. Your stools may be hard and dry. You may strain when you use the toilet, and you may not be able to empty your bowels completely.

Prevention and Treatment

You can help avoid OIC by drinking plenty of fluids and by increasing the amount of fiber you eat. It's important to stay active. Daily exercise will help keep your bowels regular. Attempt a bowel movement daily. Try to do it at the same time every day. If these methods don't help, your healthcare provider may recommend laxatives or other medications.

 

Contact Us

 

 

About the Author

Leave a Reply

*

captcha *

%d bloggers like this: